Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

White spots on back. Prescribed Diflucan. Is the prescription safe?

Hi, i m a 27 yo male and have been suffering for 10 years now of skin fungus. I ve tried many treatments including sporanax and diflucan (once a week 300mg dose) as well as topical shampoos/cream but the fungus has recurred every year. This year has been particularly bad with white spots covering most of my back and sporadically all over my body too. My dermatologists prescribed to me a 450mg dose of diflucan once a week for 4 weeks. Is that a safe prescription? will the fungus still recur next summer?
Asked On : Sun, 14 Oct 2012
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi ,

Thanks for writing in.
The condition you are suffering is tinea versicolor .
It is a fungal infection condition.

Treatment can be fluconazole,ketoconazole.

Ketoconazole in topical form are very safe and effective.

Also supportive oral tablets containing fluconazole can be helpful .
You have been given safe prescription continue it.Fungus can return next year.

Hope this helps.

Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor